Clonidine Toxicity: One or More Tablets can be Dangerous in Toddlers

Kini, Sandesh and Bhat, Ramesh Y and Kousika, Phalguna and Thunga, Chennakeshava (2019) Clonidine Toxicity: One or More Tablets can be Dangerous in Toddlers. Journal of Nepal Paediatric Society, 39 (1). pp. 53-55. ISSN 1990-7974

[img] PDF
8675 DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (287kB) | Request a copy

Abstract

Clonidine was a popular anti-hypertensive drug during the 1970s but is less commonly used now. In children clonidine is used to treat attention deficit hyperactive disorder (ADHD). We report a toddler who accidentally ingested 0.3 mg of clonidine and developed respiratory failure with hypotension requiring ventilatory support and inotropes but recovered completely within one week. In any case scenario, when a previously healthy child presents with sudden onset respiratory failure, we should keep a high index of suspicion of clonidine use by anyone at home and its easy accessibility to the child

Item Type: Article
Uncontrolled Keywords: Clonidine; Poisoning; Toddler
Subjects: Medicine > KMC Manipal > Paediatrics
Depositing User: KMC Library
Date Deposited: 03 Aug 2020 08:44
Last Modified: 03 Aug 2020 08:44
URI: http://eprints.manipal.edu/id/eprint/155470

Actions (login required)

View Item View Item